Missouri, 2005

Damaging Wind in Missouri, July 18, 2005

July 18, 2005 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 18, 1:15 PM CST, 5 hours 30 minutes earlier.

Area forecast discussion, Jul 18, 1:15 PM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
215 PM CDT MON JUL 18 2005

.DISCUSSION...
COLD FRONT CONTINUES TO PUSH ACROSS THE MIDWEST AND CENTRAL PLAINS
EARLY THIS AFTERNOON. FRONT WILL CONTINUE TO PUSH SOUTHEASTWARD
TODAY AND TONIGHT. EXPECT FRONT TO SETTLE INTO THE OZARKS AND
DISSIPATE ON TUESDAY. EFFECTS OF FRONT WILL BE MINIMAL WITH ABOVE
NORMAL TEMPS RETURNING BY WEDNESDAY. SLIGHTLY COOLER AIR AT 850
PUSHES INTO THE AREA TONIGHT AND TUESDAY, BUT 20C TEMPS FORECAST TO
RETURN ON WEDNESDAY.

MCS THAT DEVELOPED OVER THE CENTRAL PLAINS LAST EVENING ROLLED
ACROSS IOWA AND NORTHWEST MISSOURI OVERNIGHT. SYSTEM WEAKEND RAPIDLY
THIS MORNING. LINE OF SHOWERS/THUNDERSTORMS HAS DEVELOPED AHEAD OF
COLD FRONT WITH NEARLY SOLID LINE ACROSS NORTHERN ILLINOIS INTO
NORTHEAST MISSOURI. A FEW CELLS WERE DEVELOPING ACROSS CENTRAL
MISSOURI. MSAS WAS INDICATING DECENT LOW LEVEL MOISTURE CONVERGENCE
FROM CENTRAL INTO NORTHEAST MISSOURI. EXPECT THE LINE WILL FILL IN
AND MOVE ACROSS THE AREA DURING THE LATER AFTERNOON AND EVENING
HOURS.

500 MB SHORT WAVE ACROSS THE UPPER MIDWEST WILL SWING INTO SOUTHEAST
CANADA BY TUESDAY AND DAMPEN OUT. HUGE UPPER HIGH WILL BBGIN TO
BUILD AND EXPAND ACROSS THE SOUTHERN HALF OF THE COUNTRY BY MID
WEEK. THE 00Z/18 RUNS OF THE GFS, UKMET AND EUROPEAN ARE VERY
SIMILAR BY THE EARLY WEEKEND WITH HUGE RIDGE EXTENDING FROM THE
DESERT SOUTHWEST INTO THE MIDWEST. UKMET AND EUROPEAN BOTH FORECAST
A 598/599 HIGH CENTER OVER STJ FRIDAY EVENING. UPPER HIGH IS
FORECAST TO DOMINATE OUR WEATHER PATTERN INTO EARLY NEXT WEEK BEFORE
LOSING SOME INTENSITY.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
Hazardous weather outlook, Jul 18, 2:45 PM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT MON JUL 18 2005

ILZ058>060-064-065-069-070-098>102-MOZ052-060>065-191100-
BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GREENE IL-
JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-MARION IL-
MONROE IL-MONTGOMERY IL-ST CHARLES-ST CLAIR IL-ST LOUIS-
ST LOUIS CITY-WARREN-
345 PM CDT MON JUL 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS AND EAST CENTRAL MISSOURI.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS EARLY THIS
EVENING IN ASSOCIATION WITH A COLD FRONT CROSSING THE REGION. THE
MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOT AND HUMID WEATHER
WILL RETURN TO THE AREA LATER THIS WEEK AND CONTINUE THROUGH THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-191100-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-GASCONADE-KNOX-LEWIS-
MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-
345 PM CDT MON JUL 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOT AND HUMID WEATHER
WILL RETURN TO THE AREA LATER THIS WEEK AND CONTINUE THROUGH THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

ILZ074-079-MOZ072>075-084-085-099-191100-
CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-
WASHINGTON-WASHINGTON IL-
345 PM CDT MON JUL 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT AS A COLD FRONT CROSSES
THE AREA. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY. HOT AND HUMID
WEATHER WILL RETURN TO THE AREA LATER THIS WEEK AND CONTINUE THROUGH
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

The radar

The St Louis radar (KLSX), 133 km away, was scanning. The volume nearest the first event began at 00:44 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Reynolds

When
July 18, 6:45 PM CST
Where
Reynolds County, 4 mi SE of Oates
Measured
52 kt (60 mph) estimated gust
Reported by
UNKNOWN
Coordinates
37.533, -91.000

An NWS cooperative observer reported a tree blown over on Highway J.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464444.